Ask a doctor

Why Would I Have Droopy Eyelid After Juvederm & Botox Injections?

3 weeks ago my doctor performed botox for forehead, juvederm for hollows and cheeks, artefill for nasolabial area, mesotherapy injection for under chin, he did all that immediately after ulthera treatment and in the same day. Yesterday I noticed droopy eyelid on the right side and a big bump on the right cheek. what do you think caused this and how long would it last? Thanks

Doctor Answers (8)

Upper lid with Juvederm and BOTOX

+3

It is most likely a consequence of your BOTOX injections. You should go back to the physician who performed your injections and get evaluated. It is important to differentiate between a droopy lid and a relaxed brow, as a relaxed brow is more commonly seen. If you can open and close your lids equally on both sides, it is a relaxed brow. The nice thing about BOTOX is that it is temporary and will normalize in time.


Miami Dermatologist

Droopy eyelids from Botox and Juvederm

+2

Unfortunately, a  small percentage of patients get an eyelid droop after Botox injections.

Fristrating and vexing as it may be, it resolves after 2-3 months.  The resilution can be sped up by using Apraclonidine (IOPIDINE) eyedrops.

The nodule on the cheek is most likely due to an uneven distribution of Juvederm.This can be corrected by massaging the area (the sooner after injection, the better). I have been able to disperse such persistent nodules by vibrating them gently.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

Droopy lid or droopy brow

+2

I agree with the others who said that you must distinguish between a droop in lid and one that can easily be confused but us actually a droop or lowering of the brow. I would also go back and see the person that did the injections and see what they say. As far as other bump goes, I would think that swelling would be resolved by three weeks so ask about that too. In the future, maybe you should not have so many things done in one day. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

You might also like...

Drooping lid and bump on cheek after Botox and Juvederm

+2

I agree with the other responding physicians that Botox is commonly seen to cause a dropped eyebrow if too many units are placed in the forehead.  This is usually mistaken for a drooping eyelid, even by some experts.  You also mentioned having a bump on your right cheek.  Most likely this is a nodule from the Juvederm that was injected there, and if that is the case could easily be rectified with a little hyaluronidase injection. 

Interestingly both these problems are on the same side.  That may be just a coincidence, but there have been several studies showing asymmetric swelling after surgical and other minimally invasive procedures.  Most often we see this in side sleepers.  The dependent side usually has much more swelling.  Perhaps you developed a lot of swelling after the Ulthera treatment or mesotherapy, and it migrated more to the right side of your face.  Most patients find their swelling resolves by three weeks after procedures, but that all depends on the person and how much swelling was present immediately afterwards.  You certainly had many procedures done at the same time.  

These are some generalizations, but I always recommend these types of unwanted issues be discussed in person with the physician responsible for your treatment.

Yoash R. Enzer, MD

Yoash R. Enzer, MD, FACS
Providence Oculoplastic Surgeon
4.0 out of 5 stars 4 reviews

Botox and droopy eyelid

+2

Your problem is most probably related to the Botox injections not the other procedures.  It is a rare side effect of Botox and in some people can be relieved with Iodipine drops.  Please return to your injector to be evaluated.  The good and the bad about Botox is that the effects go away, so this will resolve as well!

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Unwanted side effects with injections

+1

Some people do experience unwanted side effects after these procedures. The reason for the droopy eyelid is usually when botox is injected above the brow. You might have a low brow or excess skin on the eyelid and once the brow muscle relaxes, it can drop a little causing the appearance of the droopy eyelid. That will wear off within 4 months time and you may want to tell you doctor to avoid the brow next time. The bump on the cheek could be an area where the filler was injected and it is normal to feel some lumps temporarily. This is not something to worry about as long as it is isn't visibly noticeable and it may be less obvious to the touch over the next few weeks. If it persists, see your doctor.

Manish Khanna, MD, FRCP(C)
Montreal Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Eyelid ptosis after Botox

+1

The eyelid dropping is  most likely caused by the Botox injections to your forehead.  If injected too close to your brow the Botox can affect the muscles that open and close your eyelids.  If it is very noticeable, there are eye drops that your PS can prescribe to reverse this effect.

Kindest regards,

Neil J. Zemmel

Neil J. Zemmel, MD, FACS
Midlothian Plastic Surgeon
5.0 out of 5 stars 54 reviews

Droopy eye

+1

In the original Allergan studies a 1% incidence of upperlid droopines wasreported. I believe good physician injectors rarely have this problem.

David A. Bray, Sr., MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.